Alert archive / Alaska / Wind Chill Advisories in 2008
Wind Chill Advisory 7, NWS Anchorage, AK
NWS Anchorage, AK issued this wind chill advisory at Feb 3, 2008, 5:02 AM AKST. It took effect at Feb 3, 2008, 9:00 PM AKST. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2008, 5:02 AM AKST (14:02 UTC)
- In effect from
- Feb 3, 2008, 9:00 PM AKST
- Expired
- Feb 5, 2008, 10:59 AM AKST
- In force
- 38 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK42 PAFC 031902 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1002 AM AST SUN FEB 3 2008 AKZ195-040800- /X.CON.PAFC.BZ.W.0014.000000T0000Z-080205T0000Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 1002 AM AST SUN FEB 3 2008 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 PM AST MONDAY... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 PM AST MONDAY. A STRONG AREA OF LOW PRESSURE AND ASSOCIATED FRONTAL BOUNDARY IS MOVING INTO THE BERING SEA THIS MORNING. EASTERLY WINDS ARE INCREASING AHEAD OF THE FRONT AND ARE EXPECTED TO CONTINUE THROUGH MONDAY AFTERNOON AS THE SYSTEM STALLS JUST SOUTH OF THE PRIBILOF ISLANDS. THE COMBINATION OF STRONG WIND AND SNOW WILL REDUCE VISIBILITY TO NEAR ZERO DURING THIS TIME. WINDS WILL GUST 40 TO 55 MPH THROUGH TONIGHT BEFORE WEAKENING SLIGHTLY MONDAY. CONDITIONS ARE EXPECTED TO SLOWLY IMPROVE LATE MONDAY AFTERNOON AS WINDS DIMINISH AND SNOW TAPERS OFF TO SCATTERED SHOWERS. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE- OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ155-040800- /X.NEW.PAFC.WC.Y.0007.080204T0600Z-080204T2000Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 1002 AM AST SUN FEB 3 2008 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM AST MONDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM AST MONDAY. BELOW FREEZING TEMPERATURES COMBINED WITH 15 TO 20 MPH WINDS THIS EVENING WILL PRODUCE WIND CHILL READINGS OF 30 TO 45 BELOW ZERO TONIGHT. TEMPERATURES WILL WARM SLIGHTLY AND WINDS WILL DECREASE LATE MONDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
7 follow-up statements
000 WWAK42 PAFC 040748 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1048 PM AST SUN FEB 3 2008 AKZ195-042115- /X.CON.PAFC.BZ.W.0014.000000T0000Z-080205T0000Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 1048 PM AST SUN FEB 3 2008 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 PM AST MONDAY... THE BLIZZARD WARNING FOR THE PRIBILOF ISLANDS REMAINS IN EFFECT UNTIL 3 PM AST MONDAY. A POTENT WINTER STORM WILL REMAIN NEARLY STATIONARY IN THE SOUTHERN BERING SEA THROUGH MONDAY. STRONG EAST WINDS ALONG THE FRONT FLANK OF THE STORM WILL CONTINUE TO BUFFET THE PRIBILOF ISLAND THROUGH MONDAY AFTERNOON. EAST WINDS OF 40 TO 55 MPH ALONG THE FRONT FLANK OF THE STORM WILL CONTINUE TO BUFFET THE PRIBILOF ISLANDS THROUGH MONDAY AFTERNOON. VISIBILITIES WILL FREQUENTLY REDUCED TO ONE QUARTER MILE OR LESS THROUGH MID AFTERNOON. THE STORM WILL BEGIN TO WEAKEN LATE MONDAY AFTERNOON AND GRADUALLY DISSIPATE BY TUESDAY MORNING. STEADY SNOW WILL TAPER OFF TO SCATTERED SHOWERS LATE MONDAY AFTERNOON AND VISIBILITIES WILL IMPROVE. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE- OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ155-042000- /X.CON.PAFC.WC.Y.0007.000000T0000Z-080204T2000Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 1048 PM AST SUN FEB 3 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM AST MONDAY... THE WIND CHILL ADVISORY FOR THE KUSKOKWIM DELTA REMAINS IN EFFECT UNTIL 11 AM AST MONDAY. BELOW FREEZING TEMPERATURES COMBINED WITH 15 TO 20 MPH WINDS ARE PRODUCING WIND CHILL READINGS OF 30 TO 45 BELOW ZERO. CONDITIONS ARE EXPECTED TO CONTINUE THROUGH MID MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
000 WWAK42 PAFC 041420 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 520 AM AST MON FEB 4 2008 AKZ195-050000- /X.CON.PAFC.BZ.W.0014.000000T0000Z-080205T0000Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 520 AM AST MON FEB 4 2008 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 PM AST THIS AFTERNOON... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 PM AST THIS AFTERNOON. A POTENT WINTER STORM WILL REMAIN NEARLY STATIONARY IN THE CENTRAL BERING SEA TODAY. THE ASSOCIATED FRONTAL BOUNDARY IS IN THE VICINITY OF THE PRIBILOF ISLANDS THIS MORNING. WHILE VISIBILITIES HAVE IMPROVED EARLY THIS MORNING...THE FRONT MAY DRIFT SOUTH AGAIN AND SPREAD SNOW AND BLOWING SNOW ACROSS ST PAUL ISLAND. WINDS WILL SLOWLY DIMINISH DURING THE DAY WHILE SNOW TAPERS OFF TO SCATTERED SHOWERS ALLOWING CONDITIONS TO IMPROVE BY THIS AFTERNOON. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE- OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ161-050130- /X.NEW.PAFC.WC.Y.0008.080205T0700Z-080205T2000Z/ BRISTOL BAY- INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK... PILOT POINT 520 AM AST MON FEB 4 2008 ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 11 AM AST TUESDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM AST TUESDAY. NORTHERLY WINDS WILL INCREASE LATE THIS EVENING IN CONJUNCTION WITH TEMPERATURES DROPPING TO 5 TO 20 BELOW ZERO OVERNIGHT. THE COMBINATION OF THE TWO WILL RESULT IN WIND CHILL READINGS 25 TO 40 BELOW ZERO TONIGHT THROUGH TUESDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$ AKZ155-050130- /X.EXT.PAFC.WC.Y.0007.000000T0000Z-080205T2000Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 520 AM AST MON FEB 4 2008 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM AST TUESDAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 11 AM AST TUESDAY. BRISK NORTHEASTERLY WINDS AT 15 TO 25 MPH WITH GUSTS TO 35 MPH ALONG THE COAST COUPLED WITH TEMPERATURES 10 TO 20 BELOW ZERO ARE RESULTING IN WIND CHILL READINGS 35 TO 50 BELOW ZERO THIS MORNING. TEMPERATURES WILL RISE TODAY TO ZERO TO 10 BELOW ALTHOUGH WINDS WILL CONTINUE TO BLOW FROM THE NORTHEAST. WIND CHILL READINGS DURING THE DAY WILL REMAIN 20 TO 35 BELOW ZERO...AND THEN ARE EXPECTED TO DROP TO 35 TO 50 BELOW AGAIN THIS AFTERNOON AS TEMPERATURES DROP OVERNIGHT. CONDITIONS ARE EXPECTED TO IMPROVE TUESDAY MORNING AS TEMPERATURES CLIMB ABOVE ZERO. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
000 WWAK42 PAFC 041821 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 921 AM AST MON FEB 4 2008 AKZ195-041930- /X.CAN.PAFC.BZ.W.0014.000000T0000Z-080205T0000Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 921 AM AST MON FEB 4 2008 ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE BLIZZARD WARNING. $$ AKZ155-052000- /X.CON.PAFC.WC.Y.0007.000000T0000Z-080205T2000Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 921 AM AST MON FEB 4 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM AST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM AST TUESDAY. BRISK NORTHEASTERLY WINDS AT 15 TO 25 MPH WITH GUSTS TO 35 MPH ALONG THE COAST COUPLED WITH TEMPERATURES 10 TO 20 BELOW ZERO ARE RESULTING IN WIND CHILL READINGS 35 TO 50 BELOW ZERO THIS MORNING. TEMPERATURES WILL RISE TODAY TO ZERO TO 10 BELOW ALTHOUGH WINDS WILL CONTINUE TO BLOW FROM THE NORTHEAST. WIND CHILL READINGS DURING THE DAY WILL REMAIN 20 TO 35 BELOW ZERO... AND THEN ARE EXPECTED TO DROP TO 35 TO 50 BELOW AGAIN THIS AFTERNOON AS TEMPERATURES DROP OVERNIGHT. CONDITIONS ARE EXPECTED TO IMPROVE TUESDAY MORNING AS TEMPERATURES CLIMB ABOVE ZERO. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$ AKZ161-052000- /X.CON.PAFC.WC.Y.0008.080205T0700Z-080205T2000Z/ BRISTOL BAY- INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK... PILOT POINT 921 AM AST MON FEB 4 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM AST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM AST TUESDAY. NORTHERLY WINDS WILL INCREASE LATE THIS EVENING IN CONJUNCTION WITH TEMPERATURES DROPPING TO 5 TO 20 BELOW ZERO OVERNIGHT. THE COMBINATION OF THE TWO WILL RESULT IN WIND CHILL READINGS 25 TO 40 BELOW ZERO TONIGHT THROUGH TUESDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
000 WWAK42 PAFC 041936 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1036 AM AST MON FEB 4 2008 AKZ155-052000- /X.CON.PAFC.WC.Y.0007.000000T0000Z-080205T2000Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 1036 AM AST MON FEB 4 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM AST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM AST TUESDAY. BRISK NORTHEASTERLY WINDS AT 15 TO 25 MPH WITH GUSTS TO 35 MPH ALONG THE COAST COUPLED WITH TEMPERATURES 10 TO 20 BELOW ZERO ARE RESULTING IN WIND CHILL READINGS 35 TO 50 BELOW ZERO MONDAY MORNING. TEMPERATURES WILL RISE MONDAY TO ZERO TO 10 BELOW ALTHOUGH WINDS WILL CONTINUE TO BLOW FROM THE NORTHEAST. WIND CHILL READINGS DURING THE DAY WILL REMAIN 20 TO 35 BELOW ZERO... AND THEN ARE EXPECTED TO DROP TO 35 TO 50 BELOW AGAIN MONDAY NIGHT AS TEMPERATURES DROP OVERNIGHT. CONDITIONS ARE EXPECTED TO IMPROVE TUESDAY MORNING AS TEMPERATURES CLIMB ABOVE ZERO. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$ AKZ161-052000- /X.CON.PAFC.WC.Y.0008.080205T0700Z-080205T2000Z/ BRISTOL BAY- INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK... PILOT POINT 1036 AM AST MON FEB 4 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM AST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM AST TUESDAY. NORTHERLY WINDS WILL INCREASE LATE THIS EVENING IN CONJUNCTION WITH TEMPERATURES DROPPING TO 5 TO 20 BELOW ZERO MONDAY NIGHT. THE COMBINATION OF THE TWO WILL RESULT IN WIND CHILL READINGS 25 TO 40 BELOW ZERO TONIGHT THROUGH TUESDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
000 WWAK42 PAFC 050708 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1008 PM AST MON FEB 4 2008 AKZ155-052000- /X.CON.PAFC.WC.Y.0007.000000T0000Z-080205T2000Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 1008 PM AST MON FEB 4 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM AST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM AST TUESDAY FOR THE KUSKOKWIM DELTA. BRISK NORTH WINDS COMBINED WITH SUBZERO TEMPEERATURES IS RESULTING IN WINDS CHILL READINGS OF 35 TO 50 BELOW. CONDITIONS ARE EXPECTED TO CONTINUE THROUGH MID MORNING THEN IMPROVE AROUND NOON AS DAYTIME TEMPERATURES CLIMB ABOVE ZERO. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$ AKZ161-052000- /X.CON.PAFC.WC.Y.0008.000000T0000Z-080205T2000Z/ BRISTOL BAY- INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK... PILOT POINT 1008 PM AST MON FEB 4 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM AST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM AST TUESDAY FOR THE BRISTOL BAY. BRISK NORTH WINDS COMBINED WITH SUBZERO TEMPEERATURES IS RESULTING IN WINDS CHILL READINGS OF 25 TO 40 BELOW. CONDITIONS ARE EXPECTED TO CONTINUE THROUGH MID MORNING THEN IMPROVE AROUND NOON AS DAYTIME TEMPERATURES CLIMB ABOVE ZERO. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
000 WWAK42 PAFC 051433 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 533 AM AST TUE FEB 5 2008 AKZ155-060400- /X.NEW.PAFC.WC.Y.0010.080206T0400Z-080206T2000Z/ /X.CON.PAFC.WC.Y.0007.000000T0000Z-080205T2000Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 533 AM AST TUE FEB 5 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM AST THIS MORNING... ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM AST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM AST WEDNESDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM AST THIS MORNING. BRISK NORTH WINDS COMBINED WITH SUBZERO TEMPERATURES IS RESULTING IN WINDS CHILL READINGS OF 35 TO 50 BELOW. CONDITIONS ARE EXPECTED TO CONTINUE THROUGH MID MORNING THEN IMPROVE AROUND NOON AS DAYTIME TEMPERATURES CLIMB NEAR ZERO. THEN THIS EVENING...WINDS WILL AGAIN INCREASE TO 15 TO 25 MPH AS TEMPERATURES DROP RESULTING IN WIND CHILLS OF 35 TO 50 BELOW OVERNIGHT. CONDITIONS ARE EXPECTED TO AGAIN IMPROVE MID MORNING AS TEMPERATURES CLIMB TO NEAR ZERO. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$ AKZ161-052000- /X.CON.PAFC.WC.Y.0008.000000T0000Z-080205T2000Z/ BRISTOL BAY- INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK... PILOT POINT 533 AM AST TUE FEB 5 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM AST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM AST THIS MORNING. BRISK NORTH WINDS COMBINED WITH SUBZERO TEMPERATURES IS RESULTING IN LOCAL WINDS CHILL READINGS OF 25 TO 40 BELOW. CONDITIONS ARE EXPECTED TO CONTINUE THROUGH MID MORNING THEN IMPROVE AROUND NOON AS DAYTIME TEMPERATURES CLIMB ABOVE ZERO. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
000 WWAK42 PAFC 051959 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1059 AM AST TUE FEB 5 2008 AKZ155-060715- /X.CAN.PAFC.WC.Y.0007.000000T0000Z-080205T2000Z/ /X.EXT.PAFC.WC.Y.0010.080205T1959Z-080206T2000Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 1059 AM AST TUE FEB 5 2008 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM AST WEDNESDAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 11 AM AST WEDNESDAY. BRISK NORTH WINDS COMBINED WITH SUBZERO TEMPERATURES IS RESULTING IN WINDS CHILL READINGS OF 30 TO 40 BELOW. CONDITIONS ARE EXPECTED TO SLIGHTLY IMPROVE THIS AFTERNOON. WINDS WILL INCREASE TO 15 TO 25 MPH THIS EVENING AS TEMPERATURES DROP RESULTING IN WIND CHILLS OF 35 TO 50 BELOW OVERNIGHT. CONDITIONS ARE EXPECTED TO AGAIN IMPROVE LATE IN THE MORNING AS TEMPERATURES CLIMB TO NEAR ZERO. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$ AKZ161-052100- /X.CAN.PAFC.WC.Y.0008.000000T0000Z-080205T2000Z/ BRISTOL BAY- INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK... PILOT POINT 1059 AM AST TUE FEB 5 2008 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE WIND CHILL ADVISORY. $$ AKZ185-060700- /X.NEW.PAFC.BZ.W.0015.080205T1959Z-080206T0700Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 1059 AM AST TUE FEB 5 2008 ...BLIZZARD WARNING IN EFFECT UNTIL 10 PM AST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 10 PM AST THIS EVENING. A STRONG WEATHER FRONT ALONG THE EASTERN ALEUTIAN ISLANDS IS BRINGING SNOW AND BLOWING SNOW TO THE UNALASKA AND NEARBY AREAS TODAY. WINDS GUSTING TO 55 MPH IS CREATING BLIZZARD CONDITIONS WHICH ARE EXPECTED UNTIL LATE IN THE EVENING WHEN WINDS BEGIN TO DIMINISH. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this wind chill advisory went out at Feb 3, 12:00 AM AKST, 5 hours 2 minutes earlier.
Area forecast discussion, Feb 3, 12:00 AM AKST, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AST SUN FEB 3 2008
.MODEL DISCUSSION...
MODELS IN REASONABLY GOOD AGREEMENT. ALL MODELS HAVING SOME
DIFFICULTY RESOLVING THE SMALLER LOWS OUT WEST BUT GFS DOES THE BEST
OF THE LOT. NAM DOES RESOLVE THE TIGHTENED PRESSURE GRADIENT ALONG
THE GULF COAST THIS MORNING BETTER THAN THE GFS. STILL ALL MODELS
RELAX THE GRADIENT BY TOMORROW MORNING.
.MAINLAND ALASKA THROUGH 48 HOURS...
THE OLD 994 MB LOW NEAR CAPE YAKATAGA WILL DRIFT WESTWARD TO NEAR
MIDDLETON ISLAND BY MONDAY MORNING AND WEAKEN TO 1003 MB IN THE
PROCESS. THE LOW THEN DISSIPATES ALL TOGETHER BY MONDAY EVENING.
THE TIGHT PRESSURE GRADIENT ALONG THE NORTHERN AND EASTERN GULF COAST
IS PRODUCING STRONG GUSTY WINDS THROUGH CHANNELED AREAS OF THE
CHUGACH RANGE. THE RWIS AT THOMPSON PASS HAS ROUTINELY BEEN REPORTING
SUSTAINED WINDS OF OVER 60 MPH AND FREQUENT GUSTS IN EXCESS OF 100
MPH. AT 1 AM THE DOT STATION AT THOMPSON PASS REPORTED HEAVY FALLING
SNOW BLOWING SNOW AND NEAR ZERO VISIBILITIES. VALDEZ CITY CONTINUES
TO REPORT FREQUENT GUSTS IN EXCESS OF 45 MPH. STRONG GUSTY WINDS ARE
ALSO VERY LIKELY OCCURRING NEAR CORDOVA CITY AND THE COPPER RIVER
DELTA. HOWEVER NO OBSERVATIONS ARE AVAILABLE IN THIS AREA AT THIS
TIME TO CONFIRM. CONDITIONS ARE EXPECTED TO HOLD FOR SEVERAL MORE
HOURS THEN DIMINISH AROUND NOON.
SATELLITE IMAGERY REVEALS A TIGHT BAND OF SNOW SHOWERS ROTATING
AROUND THE LOW CENTER. SNOW SHOWERS ARE LIMITED TO EASTERN PRINCE
WILLIAM SOUND AND EASTWARD. SIGNIFICANT SNOW ACCUMULATIONS ARE NOT
EXPECTED IN MOST AREAS. HOWEVER A REPORT OUT OF THE THOMPSON PASS DOT
STATION AT 1 AM DID NOTE HEAVY FALLING SNOW BLOWING SNOW AND NEAR
ZERO VISIBILITIES.
THE COPPER RIVER BASIN WILL BE SPARED ANY SIGNIFICANT SNOW BUT GUSTY
NORTH WINDS THROUGH CHANNELED AREAS ARE A POSSIBILITY. WIND CHILLS
MAY ALSO BE AN ISSUE.
LIGHT NORTHERLY FLOW AND COLD TEMPERATURES WILL PERSIST ACROSS THE
REMAINDER OF MAINLAND ALASKA. 850 TEMPS RANGE FROM AROUND NEGATIVE 14
CELSIUS NEAR KODIAK ISLAND TO AROUND NEGATIVE 24 CELSIUS OVER THE
COPPER RIVER BASIN. LITTLE CHANGE IN TEMPS BETWEEN NOW AND MONDAY
AFTERNOON.
.ALASKA PENINSULA PRIBILOF ISLANDS AND ALEUTIANS THROUGH 48 HOURS...
A 987 MB LOW NEAR ATKA WILL MOVE INTO THE SOUTHERN BERING SEA THIS
MORNING AND BECOME A 991 MB LOW 150 NM WEST OF SAINT GEORGE MONDAY
MORNING. THE LOW THEN BECOMES QUASI STATIONARY AND GRADUALLY
DISSIPATES BY TUESDAY MORNING.
THE ASSOCIATED OCCLUDED FRONT WILL PASS OVER THE EASTERN ALEUTIANS
THIS MORNING AND THE ALASKA PENINSULA THIS AFTERNOON. PRECIPITATION
WILL REMAIN ALMOST ENTIRELY SNOW IN THESE AREAS DESPITE WARM AIR
ADVECTION. THE PRECIPITATION BAND WILL JUST BARELY GRAZE THE PRIBILOF
ISLANDS.
THIS WILL BE MAINLY A WIND EVENT FOR SAINT PAUL AND SAINT GEORGE.
HOWEVER PLENTY OF LOOSE SNOW ON THE GROUND IN THESE AREAS MEANS
VISIBILITIES ARE LIKELY TO DROP TO NEAR ZERO AT TIMES IN SNOW AND
BLOWING SNOW. THE SLOW MOVEMENT OF THE LOW MEANS ONCE CONDITIONS
DEVELOP TODAY THEY ARE LIKELY TO CONTINUE THROUGH MONDAY AFTERNOON.
SNOW AND BLOWING SNOW WILL ALSO BE AN ISSUE FOR THE CENTRAL ALEUTIANS
WHICH REMAIN ALONG THE LOWS SOUTHERN FLANK UNTIL IT DISSIPATES
TUESDAY NIGHT.
ADDITIONALLY A SMALL 986 MB LOW WILL FLIRT WITH SHEMYA THIS AFTERNOON
THEN RETREAT BACKWARDS TOWARD THE KAMCHATKA PENINSULA. EXPECT SNOW
AND WIND THIS MORNING THEN IMPROVEMENT TOWARD EVENING.
.BEYOND 48 HOURS...
A 973 MB LOW 270 NM SOUTH OF SITKA MON NIGHT. THE LOW ITSELF IS
PROGGED TO HEAD DUE EASTWARD TOWARD BRITISH COLUMBIA BUT A TROUGH OF
LOW PRESSURE IS EXPECTED TO DEVELOP ALONG THE GULF COAST IN ITS WAKE.
TEMPERATURES AT 850 MB WILL WARM ONLY SLIGHTLY. EXPECT MORE VERY COLD
SURFACE TEMPERATURES AND NORTHERLY GAP WINDS ACROSS SOUTHCENTRAL
ALASKA IN THE COMING WEEK.
A LARGE 958 LOW 630 NM SOUTH OF SHEMYA MON MORNING WILL MOVE TO 240
NM SOUTH OF ADAK MONDAY NIGHT AT 964 MB THEN WEAKEN RAPIDLY AS IT
HEADS EASTWARD.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...BLIZZARD 131 195
HIGH WIND 135
MARINE...GALE 120 121 129 130 170 172 179 185
HEAVY SPRAY 120 121 125 129 132 138 140 141 160 185
FIRE WEATHER...NONE.
ASB FEB 08In the hours before
Local storm report, Feb 3, 1:05 AM AKST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ANCHORAGE AK
605 AM AST SUN FEB 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 AM NON-TSTM WND GST THOMPSON PASS 61.14N 145.75W
02/03/2008 M137 MPH AK DEPT OF HIGHWAYS
THE DEPARTMENT OF TRANSPORTATION ROAD WEATHER SENSOR
REPORTED A PEAK WIND GUST OF 137 MPH AT 143 AM SUNDAY
MORNING, FEBRUARY 3 2008.
0400 PM BLIZZARD THOMPSON PASS 61.14N 145.75W
02/02/2008 AK DEPT OF HIGHWAYS
THE ALASKA DEPARTMENT OF TRANSPORTATION REPORTED BLIZZARD
CONDITIONS AT THOMPSON PASS BEGINNING LATE SATURDAY
AFTERNOON, CONTINUING THROUGH THE OVERNIGHT HOURS AND
PERSISTING INTO EARLY SUNDAY MORNING. NO MEASURABLE
SNOWFALL WAS RECORDED.
&&
AMDThe office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 5:30 PM AKST | Gale Warning | AFC | 18 hr | |
| Feb 2, 5:30 PM AKST | Small Craft Advisory | AFC | 5 days | |
| Feb 2, 5:45 PM AKST | Heavy Freezing Spray Warning | AFC | 6 days | |
| Feb 2, 6:53 PM AKST | Blizzard Warning | AFC | 38 hr | |
| Feb 2, 6:55 PM AKST | Gale Warning | AFC | 16 hr | |
| Feb 2, 11:00 PM AKST | Gale Warning | AFC | 12 hr | |
| Feb 2, 11:00 PM AKST | Gale Warning | AFC | 60 hr | |
| Feb 2, 11:00 PM AKST | Small Craft Advisory | AFC | 36 hr | |
| Feb 2, 11:00 PM AKST | Small Craft Advisory | AFC | 24 hr | |
| Feb 2, 11:00 PM AKST | Storm Warning | AFC | 12 hr | |
| Feb 2, 11:00 PM AKST | Heavy Freezing Spray Warning | AFC | 4 days | |
| Feb 2, 11:15 PM AKST | Heavy Freezing Spray Warning | AFC | 24 hr | |
| Feb 3, 12:06 AM AKST | High Wind Warning | AFC | 12 hr | |
| Feb 3, 4:45 AM AKST | Storm Warning | AFC | 42 hr | |
| Feb 3, 7:42 AM AKST | Storm Warning | AFC | 15 hr | |
| Feb 3, 10:50 AM AKST | High Wind Watch | AFC | 18 hr | |
| Feb 3, 11:00 AM AKST | Gale Warning | AFC | 12 hr | |
| Feb 3, 11:00 AM AKST | Gale Warning | AFC | 24 hr | |
| Feb 3, 11:00 AM AKST | Small Craft Advisory | AFC | 4 days | |
| Feb 3, 11:00 AM AKST | Storm Warning | AFC | 36 hr | |
| Feb 3, 11:00 AM AKST | Heavy Freezing Spray Warning | AFC | 12 hr | |
| Feb 3, 11:00 AM AKST | Heavy Freezing Spray Warning | AFC | 48 hr |
Nearby
Wind Chill Advisories in Alaska, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.